Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 174, NWS Tulsa, OK

May 13, 2022McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2022, 2:39 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2022, 2:39 PM CDT (19:39 UTC)
Expired
May 13, 2022, 3:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2026 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:13 PM CDT, 26 minutes earlier.

Area forecast discussion, May 13, 2:13 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Fri May 13 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through Tonight)
Issued at 118 PM CDT Fri May 13 2022

The thunderstorms that have lingered across portions of
east-central Oklahoma through the morning and into the
early afternoon are beginning to show some signs of weakening.
However, additional thunderstorms are possible the remainder of
this afternoon and into this evening in the vicinity of remnant
outflow boundaries across southeast Oklahoma into northwest
Arkansas. The potential for thunderstorms will again ramp
up later this evening as thunderstorms that develop near a frontal
boundary from south-central Kansas into north-central Oklahoma
spread into the area. A few of these storms could become strong
to severe.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 118 PM CDT Fri May 13 2022

After a bit of a lull in the thunderstorm chances on Saturday, the
potential for storms is forecast to increase on Sunday as a mid-level
shortwave moves across the central Plains and pushes a cold front
through the area. Some of these storms could be severe with
large hail and damaging winds the main concern. Dry conditions are
forecast Monday in the wake of the frontal boundary that is forecast to
stall near the Red River. However, the chances of showers and
storms will return to portions of northeast Oklahoma and northwest
Arkansas late Monday night into Tuesday morning as the front moves
back north across the area as a warm front.

The next chance for any showers and storms will come Wednesday night
across northeast Oklahoma and northwest Arkansas as a weak mid-level
shortwave traverses the area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Fri May 13 2022

VFR conditions will prevail thru the period outside of storm
activity. Storm coverage uncertain at this time, and confidence
that any terminal will be affected directly is low. Band of high
based showers and a few rumbles of thunder may impact the NW AR
terminals in the near term. Otherwise, expect scattered storms to
develop to the N and W of the region and gradually move SE
tonight. Inserted more conservative prob30 groups in the time
window latest guidance suggests terminals could be affected btwn
00Z and 12Z.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  87  64  89 /  40   0  10  30
FSM   67  89  66  90 /  40  10  10  10
MLC   64  88  65  90 /  40   0  10  10
BVO   62  87  62  89 /  40   0  10  30
FYV   63  87  62  88 /  40  10  10  20
BYV   63  83  61  86 /  50  10  10  20
MKO   64  86  64  88 /  30   0  10  20
MIO   63  84  61  85 /  30   0  10  30
F10   64  87  64  89 /  30   0  10  10
HHW   65  89  66  91 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...30
Hazardous weather outlook, May 13, 1:26 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
126 PM CDT Fri May 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
126 PM CDT Fri May 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma, west of state highway 99.
	ONSET...Around 7 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma, west of state highway 99.
	ONSET...Around 7 PM.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Okfuskee and Okmulgee counties.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Okfuskee and Okmulgee counties.
	ONSET...Ongoing.

DISCUSSION...

Very heavy rainfall has fallen across Okfuskee and Okmulgee
counties today, from persistent training thunderstorms. Radar
estimates between 3 and 6 inches has fallen in this region. Flash
flooding may be ongoing or imminent. The heavy rainfall should end
in this region later this afternoon.

Isolated to scattered strong to severe thunderstorms are expected
to develop to the north and west of our region by late this
afternoon. Some of this activity may drop south into northeast
Oklahoma into the evening, mainly west of state highway 99. Very
large hail and damaging winds are the primary threats, along with
a low but non- zero tornado threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY thru WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorm chances return Sunday in association with a nearby
frontal boundary. There is a limited to elevated risk of severe
weather with these storms, especially across northeast Oklahoma
and northwest Arkansas. Low thunderstorm chances will persist near
the Kansas and Missouri borders thru the middle of next week,
along with some severe potential.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, May 13, 9:44 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 AM CDT Fri May 13 2022

OKZ064-131515-
Creek OK-
944 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southwestern Creek
County through 1015 AM CDT...

At 944 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Depew, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bristow...                        Depew...
Slick...

This includes Interstate 44 between mile markers 180 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 9634 3586 9619 3577 9619 3565 9645
      3579 9659
TIME...MOT...LOC 1444Z 231DEG 15KT 3577 9645

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 10:08 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 AM CDT Fri May 13 2022

OKZ065-131545-
Okfuskee OK-
1008 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of central Okfuskee
County through 1045 AM CDT...

At 1007 AM CDT, Doppler radar indicated a strong thunderstorm near
Castle, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Bearden...
Castle...                         Clearview...

This includes Interstate 40 in Oklahoma between mile markers 212 and
230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 9650 3562 9623 3543 9611 3531 9640
      3538 9644 3546 9644 3546 9647 3545 9648
TIME...MOT...LOC 1507Z 236DEG 21KT 3543 9638

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 13, 10:11 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Fri May 13 2022

OKZ060-064-131545-
Tulsa OK-Creek OK-
1011 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northeastern Creek
and central Tulsa Counties through 1045 AM CDT...

At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Sapulpa, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Catoosa...                        Kellyville...
Jenks Riverside Airport...        Tulsa International Airport...
Turley...                         Gray...

This includes Interstate 44 between mile markers 204 and 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9614 3616 9600 3622 9600 3630 9581
      3616 9581 3616 9576 3604 9576 3592 9621
      3609 9630
TIME...MOT...LOC 1511Z 246DEG 23KT 3604 9618

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 10:22 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1022 AM CDT Fri May 13 2022

OKZ064-065-131545-
Okfuskee OK-Creek OK-
1022 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southwestern Creek
and northwestern Okfuskee Counties through 1045 AM CDT...

At 1022 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Welty, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okfuskee...                       Slick...
Welty...                          Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9621 3583 9619 3559 9619 3551 9651
      3568 9660
TIME...MOT...LOC 1522Z 246DEG 23KT 3563 9647

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 11:20 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1120 AM CDT Fri May 13 2022

OKZ066-131645-
Okmulgee OK-
1120 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northwestern
Okmulgee County through 1145 AM CDT...

At 1120 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Okmulgee State Park, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9601 3575 9585 3558 9610 3565 9619
TIME...MOT...LOC 1620Z 226DEG 25KT 3566 9609

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 2:31 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 PM CDT Fri May 13 2022

OKZ070-071-132000-
Muskogee OK-McIntosh OK-
231 PM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northeastern
McIntosh and west central Muskogee Counties through 300 PM CDT...

At 231 PM CDT, Doppler radar indicated a strong thunderstorm over
Council Hill, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Oktaha...
Council Hill...                   Rentiesville...
Wainwright...                     Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3549 9568 3562 9569 3572 9536 3550 9535
TIME...MOT...LOC 1931Z 255DEG 19KT 3556 9563

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:09 AM CDTSpecial Weather StatementTSARogers36 min
May 13, 4:28 AM CDTSpecial Weather StatementTSATulsa32 min
May 13, 4:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
May 13, 6:30 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 13, 6:35 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
May 13, 7:16 AM CDTFlash Flood WarningTSAOkmulgee3 hr
May 13, 7:21 AM CDTSpecial Weather StatementTSAOkmulgee24 min
May 13, 7:27 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee33 min
May 13, 8:38 AM CDTSpecial Weather StatementTSAOkmulgee37 min
May 13, 8:52 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 13, 8:55 AM CDTSpecial Weather StatementTSACreek35 min
May 13, 9:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 9:15 AM CDTSpecial Weather StatementTSACreek30 min
May 13, 9:44 AM CDTSpecial Weather StatementTSACreek31 min
May 13, 10:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
May 13, 10:11 AM CDTSpecial Weather StatementTSATulsa34 min
May 13, 10:22 AM CDTSpecial Weather StatementTSACreek23 min
May 13, 10:28 AM CDTFlash Flood WarningTSAOkfuskee4 hr
May 13, 11:20 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 11:27 AM CDTSevere Thunderstorm WarningTSAOkmulgee33 min
May 13, 11:43 AM CDTFlash Flood WarningTSACreek, Okmulgee3 hr
May 13, 2:25 PM CDTAreal Flood WarningTSAOkfuskee, Okmulgee12 hr
May 13, 2:31 PM CDTSpecial Weather StatementTSAMuskogee29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.